Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 8, 2021Ashland County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 8, 2021, 3:48 PM EDT for Ashland County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 3:48 PM EDT (19:48 UTC)
Expired
Jun 8, 2021, 4:15 PM EDT
In force
27 min
Issued by
NWS Cleveland, OH

County Ashland County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

711 
WWUS81 KCLE 081948
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Tue Jun 8 2021

OHZ029>031-038-082015-
Holmes-Richland-Ashland-Wayne-
348 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES
COUNTIES...

At 348 PM EDT, a strong thunderstorm was located near Loudonville, or
14 miles southeast of Mansfield, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Loudonville, Nashville, Perrysville and Mohicanville. 

LAT...LON 4055 8240 4071 8238 4081 8208 4055 8199
      4055 8218 4057 8218 4055 8235
TIME...MOT...LOC 1948Z 248DEG 21KT 4064 8230 

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:19 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 8, 2:19 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
219 PM EDT Tue Jun 8 2021

.SYNOPSIS...
Surface ridge across the eastern United States will persist
through Wednesday. An upper level low will drift across the area
through the week, weakening across the area. A weak front will
dissipate over the area on Thursday and a weak trough will
linger into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
For this afternoon, showers and thunderstorms are developing
with the diurnal cycle and with some focus along a lake breeze
boundary across far northern Ohio and NW PA. This activity is
expected to continue through the next several hours. Regarding a
severe threat, a marginal risk for severe weather has been
introduced to the eastern half of the area. Convection is
currently at a minimum in the marginal risk area; however,
instability is increasing and with dry air in the mid-levels and
increasing DCAPE, downburst potential is present across the
region and will need to be monitored for gusty winds over the
next couple of hours. As for a hydrological threat, initial
storms firing along a lake breeze boundary are quickly bursting
and setting off additional boundaries that more storms are
generating off of. This will present some training issues in
some locations and nuisance flooding could develop in some
locations. Flooding would be mostly off initial rainfall rates.

Convection will diminish with the diurnal cycle tonight,
becoming widely scattered overnight with lingering cloud cover.
Temperatures will remain elevated with the clouds overnight and
have lows similar to last night with lows in the upper 60s/lower
70s. For Wednesday, the forecast area will go through the
motions again with a surface ridge to the southeast, allowing
for heat and moisture to build over the region and another round
of mostly diurnally driven convection. The upper low will be
closer to the region on Wednesday and suspect that thunderstorm
coverage will be higher than today and have maintained
categorical PoPs by late Wednesday afternoon. Highs should be in
the 80s, limited by convection.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Two different systems are expected to play a role in the weather
during the short term period. There is one low that is expected to
linger over IL/IN which is associated with a weak upper level
trough. The second system located over New England is expected to
move a cold front south across Lake Erie on Wednesday night into
Thursday. After the frontal boundary moves south across the area,
the aforementioned low pressure west of the area will finally begin
to move eastward as the upper level flow becomes a bit more
progressive. Areas of vorticity will rotate around the low pressure
to the west of the area during the time period, which will aid in
upper level support for showers and thunderstorms. As ample moisture
remains over the area with a southern flow, the cold front and then
low pressure will act as two mechanisms to shower development, with
the greatest chance of thunderstorms during peak heating on Thursday
and Friday. Confidence continues to grow in regards to widespread
precipitation occurring, however there is still a bit less confidence
in timing and location of convection. High PWAT values near 2 inches
will be the primary concern as the atmosphere exhibits conditions
closer to tropical in nature. This means that any showers that do
develop will exhibit increased precipitation efficiency. With a lack
of flow across the area, any showers/convection that develops will
need to be monitor for the potential of flash flooding. High
temperatures during this period will be in the low to mid 80s and
are expected to remain humid with RH values in persisting near 80%
during the daytime hours. This will result in temperatures feeling
closer to 90. Overnight lows will drop into the mid to upper 60s and
also remain humid.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The trough that is expected to impact the area during the short term
period will move off the East Coast by the beginning of the weekend.
This will result in the area being influenced by the leading edge of
a ridge, leaving the area under a northwesterly flow. A shortwave
trough moving along this edge, coupled with diurnal heating may
provide enough energy to support scattered showers and thunderstorms
Saturday afternoon. Near the end of the long term period, models
suggest a full pattern shift with a trough moving south across the
area. With this, the upper level jet will also move south as it has
been location north of the Great Lakes lately. Once this trough
moves south, cooler temperatures can be expected along with
precipitation. Exact timing of this is still not in agreement
amongst models. Before the cooler temperatures reach the area
though, temperatures are expected to remain in the low to mid 80s
through the long term period, however there is expected to be a dip
in dew points, which should make these warm temperatures a bit more
enjoyable.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Shower and thunderstorm activity across the region will continue
through the evening hours and will be intermittent across most
of the terminals. Convection earlier this afternoon may allow
for KERI to be done with thunder chances for today and have
removed from the TAF. Elsewhere, thunder chances continue and
have vicinity thunder with tempo groups to address current
thunder timing and conditions quickly falling to IFR or lower in
heavier rain and thunderstorms. With convection waning
overnight, have dry TAFs for the middle of the TAF period and
VFR conditions. Wednesday will feature a similar thunderstorm
setup to today but perhaps with more coverage and have vicinity rain
and thunder already mentioned at the end of the TAFs. Winds
through the period will generally be light and southerly outside
of thunderstorms. A lake breeze may allow for more westerly
winds late in the TAF period at KERI and KCLE.

Outlook...Non-VFR possible Wednesday through Thursday in
showers and thunderstorms.

&&

.MARINE...
Marine conditions are expected to remain calm as light southwesterly
flow across Lake Erie will result in winds of 5-10 knots and waves
below 1 foot. The only forecast concern at this point is with a cold
front that moves south across the lake Wednesday into Thursday.
Behind this boundary, winds are expected to shift and become
northeasterly at 10-15 knots by Thursday afternoon and persist into
Saturday morning. Waves are expected to build to 3-5 feet. With the
magnitude of winds expected, lakeshore flooding across the western
basin is not anticipated at this time. This time frame at the end of
the week will need to be monitored for any potential marine
headlines.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Sefcovic
MARINE...
Hazardous weather outlook, Jun 8, 5:37 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
537 AM EDT Tue Jun 8 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
537 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 12:45 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1245 PM EDT Tue Jun 8 2021

OHZ027-036-081715-
Wyandot-Marion-
1245 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND SOUTHERN
WYANDOT COUNTIES...

At 1245 PM EDT, a strong thunderstorm was located near Marseilles, or
12 miles east of Kenton, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Upper Sandusky, La Rue, Morral, Marseilles, New Bloomington and
Harpster.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4091 8333 4066 8308 4055 8342 4068 8342
      4069 8344 4070 8344 4071 8348
TIME...MOT...LOC 1645Z 221DEG 16KT 4066 8337

Maines
Special weather statement, Jun 8, 1:39 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021

OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...

At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
      4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355

Maines
Special weather statement, Jun 8, 2:31 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
231 PM EDT Tue Jun 8 2021

OHZ017-018-027-081900-
Seneca-Wyandot-Hancock-
231 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA...
NORTHWESTERN WYANDOT AND NORTHEASTERN HANCOCK COUNTIES...

At 230 PM EDT, a strong thunderstorm was located near Vanlue, or 7
miles east of Findlay, moving northeast at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Findlay, Fostoria, Arcadia, Vanlue, New Riegel, Carey and Bascom.

LAT...LON 4092 8359 4108 8362 4121 8332 4097 8318
TIME...MOT...LOC 1830Z 245DEG 20KT 4103 8349

Saunders
Local storm report, Jun 8, 2:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HEAVY RAIN       1 SSW VERMILION         41.39N 82.32W
06/08/2021  M2.00 INCH       LORAIN             OH   TRAINED SPOTTER

            ABOUT 2 INCHES OF RAIN IN 15-20 MINUTES.

&&

DK
Special weather statement, Jun 8, 3:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Tue Jun 8 2021

OHZ029>031-038-082015-
Holmes-Richland-Ashland-Wayne-
348 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES
COUNTIES...

At 348 PM EDT, a strong thunderstorm was located near Loudonville, or
14 miles southeast of Mansfield, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Loudonville, Nashville, Perrysville and Mohicanville.

LAT...LON 4055 8240 4071 8238 4081 8208 4055 8199
      4055 8218 4057 8218 4055 8235
TIME...MOT...LOC 1948Z 248DEG 21KT 4064 8230

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:26 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 8, 12:45 PM EDTSpecial Weather StatementCLEWyandot30 min
Jun 8, 1:39 PM EDTSpecial Weather StatementCLEWood36 min
Jun 8, 1:46 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain103 min
Jun 8, 2:21 PM EDTAreal Flood AdvisoryCLEHancock7 hr
Jun 8, 2:29 PM EDTAreal Flood AdvisoryCLEErie, Lorain63 min
Jun 8, 2:31 PM EDTSpecial Weather StatementCLEHancock29 min
Jun 8, 2:38 PM EDTFlash Flood WarningCLEErie, Lorain3 hr
Jun 8, 3:26 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca4 hr
Jun 8, 4:13 PM EDTSpecial Weather StatementCLEGeauga32 min
Jun 8, 4:15 PM EDTSpecial Weather StatementCLEHolmes30 min
Jun 8, 4:43 PM EDTSpecial Weather StatementCLEHolmes32 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.